Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 71, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 3, 2009, 5:34 PM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2009, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 3, 2009, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:30 PM CDT | FLASH FLOOD | Bono, AR | MINOR FLOODING NEAR HIGHWAY 63 AND HIGHWAY 220 IN BONO. |
| Jun 3, 7:10 PM CDT | FLASH FLOOD | 8 S Jonesboro, AR | FLOODING ALONG HIGHWAY 158 SOUTH OF JONESBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 032235
FFWMEG
ARC031-111-040130-
/O.NEW.KMEG.FF.W.0071.090603T2235Z-090604T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 830 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
INCHES OF RAINFALL HAS FALLEN OVER WESTERN CRAIGHEAD COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BLACK OAK...EGYPT AND CASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
&&
LAT...LON 3589 9104 3588 9088 3590 9089 3591 9088
3598 9031 3566 9042 3544 9102 3544 9104
$$1 follow-up statement
000
WGUS74 KMEG 040105
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
803 PM CDT WED JUN 3 2009
ARC031-111-040130-
/O.CON.KMEG.FF.W.0071.000000T0000Z-090604T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-POINSETT AR-
803 PM CDT WED JUN 3 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN POINSETT AND CRAIGHEAD COUNTIES...
AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATED THAT RAINFALL HAD DECREASED IN INTENSITY...BUT ISOLATED
AREAS OF HEAVY RAIN CONTINUED OVER FAR NORTHERN PORTIONS OF THE
WARNED AREA. FLASH FLOODING WAS REPORTED EARLIER THIS EVENING IN
BONO AND 8 MILES SOUTH OF JONESBORO.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BLACK OAK...EGYPT AND CASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3589 9104 3588 9088 3590 9089 3591 9088
3598 9031 3566 9042 3544 9102 3544 9104
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:19 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 3, 2:19 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 219 PM CDT WED JUN 3 2009 .DISCUSSION... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS THAT FORMED BACK IN EASTERN ARKANSAS HAS TRACKED INTO WEST TENNESSEE THIS AFTERNOON. ADDITIONAL THUNDERSTORMS DEVELOPED ACROSS NORTH MISSISSIPPI AND WILL CONTINUE TO MOVE EAST THROUGH THE DAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. FARTHER WEST...THE MCV...FIRST EVIDENT ON RADAR AND SATELLITE LATE THIS MORNING WAS LOCATED OVER EASTERN ARKANSAS TRANSLATING EASTWARD. THIS FEATURE HAS HELPED SPARK ADDITIONAL SHOWERS AND THUNDERSTORMS OVER CENTRAL ARKANSAS. THIS ACTIVITY WILL MOVE INTO THE FORECAST AREA LATE THIS AFTERNOON AND INTO EARLY EVENING. THIS FEATURE WILL LIKELY INTERACT WITH THE FRONTAL BOUNDARY AND PRODUCE VERY GOOD CHANCES FOR RAIN ACROSS MUCH OF THE FORECAST AREA OVERNIGHT AND INTO THURSDAY. THE SLOW MOVING FRONT WILL EVENTUALLY MOVE ACROSS SOUTHEASTERN PORTIONS OF THE FORECAST AREA BY THURSDAY EVENING. UNTIL THEN...RAIN CHANCES WILL LINGER ALONG AND AHEAD OF THE FRONT. BY FRIDAY STABLE AIR WILL BEGIN TO SPREAD OVER THE MIDSOUTH AS HIGH PRESSURE SETTLES IN. DAYTIME TEMPERATURES WILL BE PLEASANT...WELL BELOW NORMAL FOR THIS TIME OF YEAR...THURSDAY AND FRIDAY. DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND...WHICH WILL BE NICE. HOWEVER DAYTIME TEMPERATURES WILL RISE INTO THE UPPER 80S TO LOWER 90S ALONG WITH RISING LOW LEVEL MOISTURE AND HIGHER RELATIVE HUMIDITIES. RAIN CHANCES RETURN TO THE FORECAST EARLY NEXT WEEK. AC && .AVIATION... 18Z TAF SET BKN LINE OF TSRA WILL CONTINUE TO PUSH EAST...MAY IMPACT KMKL OVER NEXT 1-2 HOURS. HAVE THROWN IN AN ADDITIONAL TEMPO GROUP. OTHERWISE...ADDITIONAL DEVELOPMENT WILL OCCUR AFTER 19-20Z AHEAD OF COLD FRONT. ACTIVITY WILL CONTINUE INTO EVENING AND OVERNIGHT HOURS. HARD TO PINPOINT EXACT TIMING THUS HAVE PICKED OUT BEST 4 HOURS FOR A TEMPO GROUP AND HAVE LEFT VCTS AT OTHER TIMES. VFR CONDITIONS WILL CONTINUE THROUGH 6Z UNLESS THUNDERSTORM MOVES OVER A TAF SITE. LOW CIGS (800-1500FT) AND POSSIBLY SOME FOG(3-5SM BR) WILL DEVELOP OR MOVE INTO THE CWA AFTER 6Z. CIGS AND VSBYS WILL GRADUALLY LIFT BY 15-16Z. HOWEVER MVFR CIGS WILL LKLY PREVAIL THROUGH END OF TAF SET. S-SW WINDS WILL TURN AROUND TO THE N AND EVENTUALLY TO THE NE BEHIND FRONT. SPDS WILL GENERALLY BE 5-7 KTS THROUGH 12Z...INCREASING TO 8-10 KTS BY END OF TAF SET. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 65 73 60 81 / 90 40 0 0 MKL 63 72 58 80 / 90 50 0 0 JBR 62 71 57 81 / 90 10 0 0 TUP 66 76 60 81 / 70 70 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 3, 4:56 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 456 AM CDT WED JUN 3 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 456 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MID SOUTH TODAY AS A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE MOVE ACROSS THE AREA AND INTERACTS WITH A MODERATELY UNSTABLE AIRMASS IN PLACE. THE GREATEST SEVERE WEATHER RISK WILL BE DAMAGING WINDS...ALTHOUGH SOME LARGE HAIL IS POSSIBLE AS WELL. THE MOST PROBABLE TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST MISSISSIPPI ON THURSDAY. OTHERWISE THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. JLH
In the hours before
Special weather statement, Jun 3, 3:13 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT WED JUN 3 2009 MSZ010-011-020-032045- COAHOMA MS-QUITMAN MS-TALLAHATCHIE MS- 313 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF DUBLIN AT 314 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN COAHOMA...QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING LOCATIONS NEAR CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 3, 3:35 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT WED JUN 3 2009 ARZ058-032100- PHILLIPS AR- 335 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF ELAINE AT 335 PM CDT... MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR ELAINE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OLD TOWN LAKE.
Local storm report, Jun 3, 3:49 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG SPRING CREEK 35.77N 88.68W
06/03/2009 MADISON TN EMERGENCY MNGR
MULTIPLE TREES DOWN ON HIGHWAY 70 NEAR SPRING CREEK.
TREES DOWN ALSO ON HIGHWAY 152 BETWEEN SPRING CREEK AND
INTERSTATE 40...AND ON DOAK MASON ROAD. ONE TREE WAS ALSO
DOWN ON HIGHWAY 412 EAST.
0321 PM HAIL BOBO 34.13N 90.68W
06/03/2009 E0.88 INCH COAHOMA MS EMERGENCY MNGR
NICKEL HAIL AT THE VOLUNTEER FIRE DEPARTMENT IN BOBO.
&&
CCDSpecial weather statement, Jun 3, 3:50 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT WED JUN 3 2009 MSZ005-006-009-TNZ092-032115- ALCORN MS-TISHOMINGO MS-PRENTISS MS-HARDIN TN- 350 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF HINKLE AT 350 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ALCORN...HARDIN...PRENTISS AND TISHOMINGO COUNTIES... INCLUDING LOCATIONS NEAR JCOLEMAN STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 3, 4:51 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 451 PM CDT WED JUN 3 2009 TNZ001>003-019-020-032245- GIBSON TN-WEAKLEY TN-LAKE TN-OBION TN-DYER TN- 451 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHWEST OF UNION CITY TO 3 MILES SOUTHWEST OF COTTONWOOD GROVE AT 451 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER...GIBSON...LAKE...OBION AND WEAKLEY COUNTIES... INCLUDING LOCATIONS NEAR MARTIN...REELFOOT LAKE STATE PARK AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
Special weather statement, Jun 3, 4:59 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 459 PM CDT WED JUN 3 2009 ARZ009-018-032130- CLAY AR-GREENE AR- 459 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF CORNING AT 400 PM CDT... MOVING SOUTHEAST AT 20 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR CORNING AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:46 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 44 min |
| Jun 3, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 40 min |
| Jun 3, 5:16 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
| Jun 3, 5:19 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 56 min |
| Jun 3, 5:27 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 63 min |
| Jun 3, 6:35 PM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
| Jun 3, 6:47 PM CDT | Flash Flood Warning | MEG | Mississippi | 118 min |
| Jun 3, 6:48 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Poinsett | 117 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.